Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 16, NWS Cleveland, OH

February 20, 2018Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 20, 2018, 9:34 AM EST for Trumbull County, Ohio. It took effect at Feb 20, 2018, 3:00 PM EST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2018, 9:34 AM EST (14:34 UTC)
In effect from
Feb 20, 2018, 3:00 PM EST
Expired
Feb 21, 2018, 1:31 AM EST
In force
11 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 9.88 ft at Feb 20, 2018, 12:00 PM EST.

actionminormoderatemajor101502/2002/2102/22
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

959 
WGUS41 KCLE 201434
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
934 AM EST Tue Feb 20 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Mahoning River At Leavittsburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-202234-
/O.NEW.KCLE.FL.W.0016.180220T2000Z-180221T0631Z/
/LEAO1.1.ER.180220T2000Z.180221T0000Z.180221T0031Z.NO/
934 AM EST Tue Feb 20 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Mahoning River At Leavittsburg
* from this afternoon to late tonight.
* At 9 AM the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 10.2 feet by this evening. The river will fall below flood 
  stage by this evening.
* At 10.0 feet...Lowland flooding will occur near the town of 
  Leavittsburg.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$
2 follow-up statements
232 
WGUS81 KCLE 201644
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1144 AM EST Tue Feb 20 2018

...The flood warning continues for the following rivers in Ohio...

  Portage River At Woodville
  Black River At Elyria
  Killbuck Creek Near Killbuck
  Mahoning River At Leavittsburg
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-210044-
/O.EXT.KCLE.FL.W.0013.000000T0000Z-180223T0200Z/
/WDVO1.1.ER.180220T0912Z.180220T1800Z.180222T2000Z.NO/
1144 AM EST Tue Feb 20 2018

The flood warning continues for 
  the Portage River At Woodville
* until Thursday evening.
* At 11:30 AM Tuesday the stage was 9.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 10.0 feet by this afternoon. 
  The river will fall below flood stage Thursday afternoon.
* At 10.5 feet...Water is encroaching on State Route 105 in Sandusky 
  County northeast of U.S. 23. Water is in the backyard of residents 
  on Bierley, Bridge, and Water Streets in Pemberville. 

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC093-210044-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-180221T0900Z/
/ELRO1.1.ER.180220T0818Z.180220T1800Z.180221T0300Z.NO/
1144 AM EST Tue Feb 20 2018

The flood warning continues for 
  the Black River At Elyria
* until late tonight.
* At 11:15 AM Tuesday the stage was 9.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.0 feet by this afternoon.
  The river will fall below flood stage tonight.
* At 11.0 feet...Flooding begins in low lying areas near the river in
  Elyria. Flooding along the East Branch of the Black River on Foster
  Road in Penfield Township. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC075-169-210044-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180224T1200Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180224T0600Z.NO/
1144 AM EST Tue Feb 20 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Saturday morning...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 15.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 16.0 feet by this afternoon.
  The river will fall below flood stage early Saturday morning.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 16 and 60 north, and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-210044-
/O.CON.KCLE.FL.W.0016.180220T2000Z-180221T0631Z/
/LEAO1.1.ER.180220T2000Z.180221T0000Z.180221T0031Z.NO/
1144 AM EST Tue Feb 20 2018

The flood warning continues for 
  the Mahoning River At Leavittsburg
* from this afternoon to late tonight...or until the warning is 
  cancelled.
* At 11:15 AM Tuesday the stage was 9.9 feet. 
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 10.2 feet by this evening. The river will fall below flood 
  stage by this evening.
* At 11.0 feet...Flood waters may begin to affect operations in 
  industrial low lying areas in town.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-210044-
/O.CON.KCLE.FL.W.0015.000000T0000Z-000000T0000Z/
/PHAO1.1.ER.180220T1225Z.180222T0000Z.000000T0000Z.UU/
1144 AM EST Tue Feb 20 2018

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until further notice...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 10.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The creek is expected to rise near 10.7 feet this afternoon and fall
  near flood stage by Wednesday morning. Additional rain will cause the
  creek to rise again to near 13.0 feet by Wednesday evening. 
* At 14.0 feet...Several homes will become threatened with 
  evacuations possible in the Town of Braceville. Eagle Creek, 
  McConnell East, and Braceville Robinson Roads will be impassable.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
528 
WGUS81 KCLE 210036
FLSCLE
Flood Statement
National Weather Service Cleveland OH
736 PM EST Tue Feb 20 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Mahoning River At Leavittsburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-210106-
/O.CAN.KCLE.FL.W.0016.000000T0000Z-180221T0631Z/
/LEAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 PM EST Tue Feb 20 2018

* At  7:15 PM Tuesday the stage was 9.6 feet. 
* No flooding is currently forecast.
* Flood stage is 10.0 feet.
* At 10.0 feet...Lowland flooding will occur near the town of 
  Leavittsburg.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 20, 6:10 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 20, 6:10 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
610 AM EST Tue Feb 20 2018

.SYNOPSIS...
Low pressure over Missouri will move across Lake Huron and into
eastern Canada by Wednesday pulling a trailing cold front east
across Ohio. High pressure will shift east across the lakes Thursday
then another cold front will drop into the area and stall Saturday
until a low moves along the front into New England by late Sunday
pulling the front off to the east.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
The area will be in the warm sector today with many areas having a
good chance to set a new record high. The NW part of the cwa will be
close enough to the front to continue with a good chc for shra or
possible tsra today into tonight.

The front and associated band of shra and tsra will push ESE across
the cwa later tonight and Wed with the threat for shra tapering off
NW to SE in the aftn. Temps will still be warm tonight for all but
the NW where some of the cooler air will start to arrive at the end
of the night. Wed will be a transitional day as temps likely slowly
fall throughout the day.

The threat for any widespread shra or possible tsra looks to just be
for Lucas county until late tonight so will drop flood watch for
other counties.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Colder air will continue to press southward Wednesday night. Another
wave is expected to ride along the front. Most of the models bring
measurable rain back across much of the forecast area with heavier
amounts across the southeast counties from Marion to Medina to
Meadville although there is considerable spread on the model QPF.
Precipitation type becomes a problem due to the shallow cold
air therefore Wednesday night into Thursday is a low confidence
forecast at this time. This mornings models are a little colder
aloft and I am not sure I believe them. There seems as though there
should be a warm layer aloft but given the trend and to be
coordinated will mention snow across the lakeshore counties and a
mixture of rain/snow/freezing rain farther south with plain rain
south of Route 30. Hate to mention freezing rain three days out but
it sure seems as though it is reasonable given the shallow cold air
and the trend in the models. It should warm up during the day
Thursday for a change back to plain rain although the precipitation
may just end or taper to drizzle by that time as it shifts east.

A parade of waves on the front will continue into the weekend.
Flood potential will remain the theme of our forecasts for the
week. What little break we get in the rain late Thursday into
Thursday night will be washed away as rain overspreads the area
again by Friday morning. Some colder air will filter in Thursday
night into Friday and will have a decent spread in forecast high
temperatures on Friday from around 60 in Knox COunty to the
mid/upper 40s in the Toledo area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
There is still a fair amount of uncertainty on temperatures Friday
night into Saturday. All of the models bring rain back on Saturday
although it may be heavier across the southern half of the forecast
area and the Ohio Valley.

The wave early Sunday looks to be the last as the ridge aloft will
get knocked down by a stronger shortwave allowing more seasonable
and drier air to begin to spread into the area behind the cold
front on Sunday.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
VFR should tend to dominate thru 06z tonight as the front stays off
to the NW. The exception will probably be TOL which may see sct shra
and possible tsra affecting the site almost anytime during the
period. Surface winds will continue to increase into midday today
and gusts in the afternoon will likely be in a 25 to 35 knot range.

OUTLOOK...Non-VFR Wed morning will improve. More Non-VFR Fri and Sat
with the next front.

&&

.MARINE...
Brisk South to southwest winds will continue today into tonight
ahead of a slow moving cold front. The front will cross Lake Erie
Wednesday morning and winds will shift to northwest and north. Wind
speeds should diminish relatively quickly within a few hours of
frontal passage. Winds will veer all the way to ENE as high pressure
slides across eastern Canada into the weekend. A cold front will
cross the lake on Sunday and winds will become southwest and a more
seasonable and drier air mass will spread across the lake early next
week.

&&

.CLIMATE...
Record high temperatures are possible on Tuesday, February 20th.
Here are record high temperatures for climate sites for that date:

Climate Site       Record High    Year
Cleveland (CLE)        69         1930
Akron-Canton (CAK)     67         2016
Youngstown (YNG)       65         2016 and 1939
Mansfield (MFD)        66         2016 and 1930
Toledo (TOL)           66         1930
Erie, PA (ERI)         66         2016 and 1930

Temperatures on Tuesday, February 20th are forecast to be close to
all time record highs for the month of February. Here are the all
time daily record high temperatures for the month:

Climate Site       Record High    Date
Cleveland (CLE)        77         2/24/2017
Akron-Canton (CAK)     76         2/24/2017
Youngstown (YNG)       75         2/24/2017
Mansfield (MFD)        74         2/24/2017
Toledo (TOL)           71         2/24/2017 (Tie with 4 dates)
Erie, PA (ERI)         77         2/24/2017

Temperatures on Tuesday, February 20th are also forecast to be
close to all time record highs for the meteorological winter season
(December - February). Here are the all time daily record high
temperatures for the winter season:

Climate Site       Record High    Date
Cleveland (CLE)        77         2/24/2017
Akron-Canton (CAK)     76         2/24/2017 and 12/3/1982
Youngstown (YNG)       76         12/3/1982
Mansfield (MFD)        74         2/24/2017
Toledo (TOL)           71         2/24/2017 (Tie with 6 dates)
Erie, PA (ERI)         77         2/24/2017

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Wednesday afternoon for OHZ003.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Adams
SHORT TERM...Kosarik
LONG TERM...TK
AVIATION...Adams
MARINE...Kosarik
CLIMATE...Sefcovic
Hazardous weather outlook, Feb 20, 3:47 AM EST, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
347 AM EST Tue Feb 20 2018

LEZ149-OHZ006>014-017>023-027>033-036>038-047-089-PAZ001>003-210900-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-Wood-Ottawa-
Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
347 AM EST Tue Feb 20 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Additional rain is expected Tonight into Wednesday. There is a
potential for flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rain is expected Friday into Sunday. There is the
potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-210900-
Lucas-
347 AM EST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additional rain is expected Friday into Sunday. There is the
potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>148-162>169-210900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
347 AM EST Tue Feb 20 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:21 PM ESTRiver Flood WarningCLEHancock13 hr
Feb 19, 10:40 PM ESTRiver Flood WarningCLESandusky, Wood3 days
Feb 20, 1:44 AM ESTRiver Flood WarningCLELorain24 hr
Feb 20, 7:31 AM ESTRiver Flood WarningCLETrumbull19 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.